MAUDE Adverse Event Report: COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY

COVIDIEN SMARTIP MED-PREP CANNULA; CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Model Number 8881540111
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported upon opening the cannula and starting to draw up contrast, the cannula was seen to have a brown substance inside the cannula prior to drawing up the contrast.The x-ray tech aborted the process and retrieved a new cannula with a different lot number to repeat the process.There was no harm to the patient.

Brand Name
SMARTIP MED-PREP CANNULA
Common Device Name
CANNULA, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11358715
Report Number1017768-2021-00912
Device Sequence Number790122
Product Code GEA
UDI-Device Identifier30884521102754
UDI-Public30884521102754
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881540111
Device Catalogue Number8881540111
Device Lot Number030043
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2021
Initial Report FDA Received Date02/22/2021
Patient Sequence Number1